Tremors and body jerking

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by carolannwestern, Aug 15, 2009.

  1. carolannwestern

    carolannwestern New Member

    I have been having this happening for about 6 months. Seems to be getting worse. It is really bad when I try to relax. If anyone else has had this and has any ideas please let me know. I am taking requip at bedtime because they diognosed me with restless leg syndrome. This DD is getting worse fast. I am trying to get into a doctor in Ann Arbour Hospital. Let me know it you know of one. Thanks in advance for your help.
  2. Rafiki

    Rafiki New Member

    The first thing that came to mind was a medication side effect as "body jerking" (myoclonus) is a common side effect of SSRIs (Prozac, Paxil, Effexor, etc.)

    I don't know if these particular symptoms predate your use of Requip but what you are experiencing are also listed side effects of Requip.

    The following side effects may go away as your body becomes used to the medication; check with your doctor if the following side effects continue or become bothersome.

    Less common:

    * abnormal dreams
    * constipation
    * decrease in sexual desire or performance
    * diarrhea
    * dryness of mouth
    * flushing
    * general feeling of discomfort or illness
    * headache
    * heartburn or gas
    * hot flashes
    * increased sweating
    * loss of appetite
    * tremor
    * weight loss
    * yawning

    Check with your doctor as soon as possible if any of the following side effects occur:

    More common:

    * confusion
    * dizziness
    * drowsiness
    * falling
    * lightheadedness or fainting, especially when standing up
    * nausea
    * seeing, hearing, or feeling things that are not there (hallucinations)
    * swelling of legs
    * twisting, twitching, or other unusual body movements
    * unusual tiredness or weakness
    * worsening of symptoms of Parkinson's disease


    Peace out,
    Rafiki
  3. ladybugmandy

    ladybugmandy Member

    if youre in MI, why not go to the best doctor in the world? dr. a. martin lerner in beverly hills!
  4. carolannwestern

    carolannwestern New Member

    I do take Effexor. I have been on this drug for about three years and the tremors started about 6 months ago. I have also been on the requip for quite a long time about 4 years. The doctors don't think it is the medicine.
  5. carolannwestern

    carolannwestern New Member

    Are you refering to MI or CA for Beverly hills?
  6. AuntTammie

    AuntTammie New Member

    I am not on meds and I do have the same problem; however, it IS definitely a common med side effect, so what exactly are your drs basing their opinion on? Seriously. If they have a really good reason to believe that it is not the meds, then maybe I'd agree with them, but if they are just dismissing the idea that it could be the meds with no real reason, then they are being irresponsible and/or are just seriously misinformed (many drs are not all that aware of the side effects bc the drug companies are the ones responsible for that part of their education and of course, the companies don't want to put any emphasis on how many problems their money making products can cause).
  7. Rafiki

    Rafiki New Member

    but I'd guess that the jerking could well be myoclonal jerks caused by Effexor and the tremors could be caused by the Requip. Both of these symptoms are well known and documented side effects of your medications.

    Any time a symptom arises or worsens while one is on a medication, the medication must be considered as a cause.

    I hope you are able to sort this out soon.

    All the best,
    Rafiki
  8. rachel76

    rachel76 New Member

    Gosh this thread has frightened the hell out of me. I started having those jerks and tremours 6 months ago. No one told me that it might be the low dose seroxat that I have been taking nearly 10 years now. I don't want to stop the seroxat because the pain and physical symptoms that disable me also make me feel depressed and seroxat helps me with this secondary depression.

    4 months after the tremours started I happened to get a blood test and was found to have low magnesium. It is well known that people with ME/CFS have problems with low magnesium. Low magnesium is supposed to cause involuntary muscle movements. I also was given clonezapam -before the magnesium -(typical, doctors reach for the psyco drugs first then bother to see what the cause is..) The tremours improved immediatly with the clonezapam. It's an addictive benzo drug with anti seizure activity. I am still taking magnesium, it will take time to build the magnesium levels up.
    I suggest you get a blood test for magnesium levels and even if you can not get the blood test done or it comes out OK it is still worth trying magnesium citrate powder that dissolves in water and is easy to digest. That might be the cause.
  9. Nanie46

    Nanie46 Moderator

    Hi,

    Tremors and jerking movements are common symptoms in people whose FMS or CFS is caused by a chronic borrelia burgdorferi infection. (lyme)

    Please read pages 9-11 for the symptom list....

    http://www.ilads.org/lyme_disease/B_guidelines_12_17_08.pdf

    Many people with FMS and CFS later found out their symptoms were caused by this complex bacterial infection and associated coinfections.
  10. UsedtobePerkyTina

    UsedtobePerkyTina New Member

    It is also common with CFS and FM. CFS and FM have neurological dysfunction also. With both illnesses, the sympathetic system is overstimulated. In FM, the pain is caused by exaggerated pain / chemical response. So it is understandable that the neurological system may cause involuntary motions.

    What can be done? Well, I don't have them any more. I used to have them pretty bad. And as you said, it is while you are relaxing or going from relaxing (sleep) to activity. I used to have twitches that I called jumping muscles.

    I say that if you do things to encourage more time in the parasympathetic system and lessen the time you are in the sympathetic, your nervous system will get closer to normal. That means no stimulants, such as caffeine. Take rest periods during the day. And that means no sensory input such as T.V. or radio. No T.V. or radio within an hour before you go to sleep. And stretching and deep breathing before you go to sleep. And reduce stress in your life.

    Tina
  11. jole

    jole Member

    Mine started before I was put on any medication...shortly after being diagnosed. My neurologist said I was having mild seizures, and I was started on an anti-seizure medication. Well, it didn't help the tremors or the jerking, but it did help my migraines...lol...

    Strangely, this past year the fibro fog has been a lot better for me, and the tremors are also a lot less..usually just when I've overdone now instead of constant like before. So for me, I know it's all related to the neurological aspect of this DD. .........Jole
  12. loto

    loto Member

    I know my JERKS are caused by my FM, and not my meds. It may not be that way for all FMers, but I know it is for me as well.
    Most of my JERKS occur in my left leg, only. So Strange. I do get them other places, but not as often.
    Some mornings while driving to work, i have major tremor in right leg while it's putting pressure on gas pedal. It lasts for at least 5 minutes straight, and then goes away for no apparent reason. The first time it happened it scared the heck out of me! But I've grown used to it now.
    All I know is, I hate the JERKS!!!! (as I so fondly call them)
    Thanks all, it really helps when everyone shares their symptoms and I can vent mine also!!

    loto
  13. just wondering did you ever see a dr about tremors? if so what did they say?
  14. faithinlove

    faithinlove New Member

    I have had these things for some time now and it really scares me. I get them when I try to lay down and go to sleep. Sometimes my whole body may jerk and at times it could be just a leg or arm, you never know. This scares me so bad. I hate that you have it but now I know that someone else deals with this and it is not just me.
    I hope you get better and all of us get some relief from this.
    The docs tell me it is due to my fm and cfs.
    Let me know if you learn any more about this problem.
    Take care and wish you better days ahead,
    Faith
  15. did you ever find out what was the cause and are you getting benefit from requip?
  16. did you ever find out what was the cause and are you getting benefit from requip?
  17. did you ever find out what was the cause and are you getting benefit from requip?